HIV/AIDS & BODY SHAPE CHANGES
What's the Latest News on Medicare Coverage for Lipoatrophy Treatment?
I understand that Medicare recently decided to begin covering facial filler treatments for HIVers. What is known so far about the limitations of this coverage? Are there other options for paying for facial fillers?
Are Mini Face-Lifts a Good Option for HIVers With Mild Lipoatrophy?
I'm 47 years old and I started taking Isentress (raltegravir) and Truvada (tenofovir/FTC) in July 2009. My viral load is undetectable and my CD4 count is around 700. Even before starting meds I noticed my cheeks were very slightly sunken. Could I be a candidate for a mini face-lift (also called a "QuickLift" or a "Weekend Lift")? Would this procedure keep me from being able to use facial filler treatments in the future?
More Questions About HIV/AIDS & Body Shape Changes:
LIVING WITH HIV/AIDS
Should I File an FMLA Claim if I'm Out of Sick Days?
I am going through acute HIV infection right now and over the past couple weeks I've had to take a few days off from work. I had the sick time to cover those days, but I am now out of sick time. Would it be wise for me to file an intermittent Family and Medical Leave Act (FMLA) claim through the U.S. Department of Labor?
Will Testosterone Boosters Help Me Build Muscle?
I work out regularly but lately I've noticed a gradual thinning of the muscles in my arms and legs. My testosterone level tests came back low, but within normal limits. Would testosterone supplements or boosters help me absorb protein better so I could build lean body mass? What are my other options?
Should I Take Fat Burners to Lose Weight?
I am a 33-year-old HIV-positive woman. I take Atripla (efavirenz/tenofovir/FTC), my CD4 count is 600 and my viral load is undetectable. I'm 5 feet tall, I weigh 174 pounds and I would like to lose some weight using Jillian Michaels Maximum Strength Fat Burner MetaCaps. Do you think it's safe for me to do this?
Am I OK to Switch Regimens if I've Had "Blips" in the Past?
I take Epivir (lamivudine, 3TC), Sustiva (efavirenz, Stocrin) and Videx EC (didanosine, ddI). My viral load has been undetectable for 10 years, except for a couple small blips when I missed doses of Epivir a few years ago. My doctor has suggested I switch to Atripla (efavirenz/tenofovir/FTC). Could those blips be signs that my HIV has developed resistance to my meds? Could this have an effect on my success with Atripla?
Could I Have an Allergic Reaction to My Fiancé's Semen if He's Taking Ziagen?
My fiancé and I are both HIV positive. About two years ago I suffered what was suspected to be a severe allergic reaction to abacavir sulfate (Ziagen), despite testing negative for hypersensitivity to this drug. I was advised never to take Ziagen again. Now my fiancé has started taking it, and we've read that small amounts of Ziagen are present in semen. If I give my fiancé unprotected oral sex and I ingest semen, could I potentially develop an allergic reaction?
How Can I Pay for My HIV Meds Between Losing Insurance and Signing Up for Medicare's Drug Plan?
I am HIV positive and currently receiving U.S. Social Security Disability Insurance benefits. I've been working through Social Security's "return to work" program for the past few years. However, my current position ends in May and so does the insurance provided through that job. I still have Medicare benefits, but I never signed up for Medicare's drug plan and I can't do so until November. I'm also worried that the deductible for the drugs will be more than I can afford. What do you suggest?
More Questions About HIV/AIDS Treatment:
OTHER HEALTH ISSUES
Weight Gain, Sleep Problems and Exhaustion: Are My HIV Meds the Culprit?
I've been HIV positive since late 2000. Less than a year ago my viral load was 186,000 and my T-cell count was 189. Now that I'm on Atripla (efavirenz/tenofovir/FTC), my viral load is undetectable and I have 700 T cells. With this came a lot of weight gain and a great loss of energy. I also have severe obstructive sleep apnea. Could any of these symptoms be due to Atripla?
What Could Be Causing My Gut Symptoms?
I have been on Atripla (efavirenz/tenofovir/FTC) for nearly two years after previously being on Combivir (AZT/3TC) and Sustiva (efavirenz, Stocrin). I changed my meds due to gut symptoms. After three months on Atripla my symptoms got 70 percent better, but over the past two months I've noticed my problems recurring. Since starting my new meds I've also gained weight around my stomach. What can I do to get my gut problems and belly fat back under control -- without changing meds again?
How Can I Protect My Kidneys on HIV Meds?
I've been taking Norvir (ritonavir), Prezista (darunavir) and Truvada (tenofovir/FTC) since 2008. My viral load is undetectable and my CD4 count is between 700 and 800. Recent lab results showed issues with my kidneys. My doc suspects the Viread (tenofovir) in the Truvada may be to blame, and he's talking about switching my meds. Do you think this is the right next step to take? Are there regimens without Viread that are just as effective and not hard on the kidneys?
UNDERSTANDING HIV/AIDS LABS
Is My Viral Load High for Having a CD4 Count Over 800?
I was recently diagnosed with HIV. My CD4 count is 840, but my viral load is 49,944. How can this be if my CD4 count is so high? What can cause a person's viral load to rise? Will it drop on its own, without my taking HIV meds?
Should My CD4 Count and Viral Load Be Checked More Often While I'm Undergoing Cancer Treatment?
I'm starting treatment for anal cancer. Both my HIV and cancer doctors tell me that my immune system will take a hit. My HIV doc says there's a good chance I'll return to a clinical AIDS diagnosis, and my virus may become resistant to my current meds. However, neither clinic is willing to do CD4 count and viral load tests beyond my regular quarterly blood work. Would it not be prudent to test my CD4 count and viral load along the way?
STRANGE BUT TRUE
Yogurt: Low in Fat, Heavy on Semen?
Someone put his semen in my yogurt, and I know that person has sexually transmitted diseases. Can HIV be transmitted this way?